MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 9X25; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 9X25; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CF0925
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg section e1 ¿ initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during a coil embolization, an orbit galaxy coil (640cf0925, 30848870) couldn't be advanced nor be retrieved by the physician.The physician pulled the coil and the unspecified microcatheter (mc) at the same time.After inspection, it turns out to be stretched.The physician used a same like product.The procedure was successfully finished.There was no patient injury reported.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Updated sections on this medwatch: b4, d9, g3, g6, h2, h3 and h10.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion: as reported by the field, during a coil embolization, an orbit galaxy coil (640cf0925, 30848870) couldn't be advanced nor be retrieved by the physician.The physician pulled the coil and the unspecified microcatheter (mc) at the same time.After inspection, it turns out to be stretched.The physician used a same like product.The procedure was successfully finished.There was no patient injury reported.No additional information is available.One non-sterile 9mm x 25cm orbit galaxy tdl complex coil was received contained in the decontamination pouch.Upon receipt of the device, visual inspection was performed, and the coil component was observed to be partially inside the introducer tube.Under magnification, it was observed that the coil was stretched and the blue stretch resistance fiber was exposed; the coil remained attached to the headpiece.The issue regarding a coil being stretched was confirmed during the microscopical inspection however due to this condition the issue documented in the complaint that the coil couldn't be advanced could not be evaluated through functional testing.The stretched condition suggests that the device was forcibly advanced through the microcatheter in an attempt to overcome the resistance encountered.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.According to the risk documentation, resistance in microcatheter is a potential issue that can occur during microcoil placement due to excessively tortuous anatomy, which can result in coil stretching and kinking.Continuous flush being interrupted during embolic coil introduction is another potential failure mode that can result in the coil not being delivered to the treatment site, without an adequate flush, issues such as resistance between the coil and the microcatheter can arise.A manufacturing record evaluation was performed for the finished device 30848870 number, and no non-conformances related to the malfunction were identified.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is proposed at this time.It should be noted that product failure is multifactorial.The instructions for use contain the following precautions and warnings: ¿ if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then, slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.¿ during coil retraction, verify under fluoroscopy that a one-to-one relationship exists between the delivery tube and the coil.If not, the coil has been stretched, which could lead to premature detachment or coil fracture.If the one-to-one relationship does not exist, remove the infusion catheter and the detachable coil as an assembly and replace.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
OG TDL CMPLX FILL COIL 9X25
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18216490
Report Number3008114965-2023-00889
Device Sequence Number5709591
Product Code KRD
UDI-Device Identifier10886704030409
UDI-Public10886704030409
Combination Product (Y/N)N
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Catalogue Number640CF0925
Device Lot Number30848870
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2023
Supplement Date Received by Manufacturer01/02/2024
01/31/2024
Initial Report FDA Received Date11/28/2023
Supplement Report FDA Received Date01/19/2024
02/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN MICROCATHETER
Patient SexUnknown